Going off the green tea and on the effexor....

Discussion in 'Fibromyalgia Main Forum' started by voiceteacher, Feb 26, 2006.

  1. voiceteacher

    voiceteacher New Member

    The green tea supplements are causing me to GAIN weight and to feel jittery because of the caffeine (I had eliminated caffeine before the supplements.) Soooooooo, its plan B for me I guess. My hubby says that I have been behaving differently and seems to be really irritated with me, and I feel terrible with fibro symptoms, so I am going to go ahead and try the effexor. Send me all your positive thoughts!

    Voice
  2. TXFMmom

    TXFMmom New Member

    I went on Effexor several years ago, and I REGRET IT.

    DON'T DO IT.

    IF YOU'RE GOING TO GO ON AN ANTI-DEPRESSANT, AND I AM NOT SAYING YOU SHOULDN'T. MANY FM SUFFERERS DO HAVE LOW SEROTONIN LEVELS AND NEED ANTIDEPRESSANTS, BUT EFFEXOR MAKES YOU GAIN WEIGHT. I MEAN LOTS AND LOTS OF WEIGHT, AND WORST OF ALL - IT IS DARNED NEAR IMPOSSIBLE TO COME OFF THE STUFF WITHOUT HAVING WITHDRAWAL THAT IS NEARLY AS SEVERE AS HEROIN.

    I know about withdrawal, because I was an Advanced Nurse Practitioner and Certified Registered Nurse Anesthetist for over 24 years before this DD and a back injury forced me into disability. I saw many, many cases of heroin and all kinds of withdrawals and when I accidentally forgot to include my Effexor in my little daily doses of meds and went out of town, I went into very severe withdrawal until I realized I had omitted the Effexor and ended up in the ER on Christmas Eve all the way across country. When I told them I had accidentally left my Effexor out and was in withdrawal, THEY WENT, OH, EFFEXOR WITHDRAWAL, THAT IS BAD.

    Ask your doc for something else. Cymbalta is being used by many docs for patients with FM.
  3. janie_rdh

    janie_rdh New Member

    Hey i am new to the room and just happened to run across this and saw that you are thinking about trying effexor.(DO NOT TAKE IT).It has got to be the worst thing that i have ever taken it made me crazy.I seemed more forgetful than I already was and you probably already know about forgetfulness, it caused me to be more unsocial, and i cannot even begin to tell you what it is like after forgetting to take the med as early a 2 hours later you can tell it,it caused me to have these electrical shocks in my brain called brain jolts.I have done much research cause i thought that i was going to dye before i got over the withdrawls I had the worst headaches and it took me 5 weeks to get over these symptoms and i am not joking you will wonder if you'll make it through it or not. I think that heroin might be easier to kick.I take welbutrine XLno problems I take 300 mg and if I happen to forget,it doesnt effect me and no sexual side effects or weight gain please reconsider taking effexor or do your research on it first. Hope that i have helped.

    Janie
  4. I'm really sorry to hear the results from the green tea supplements, I'm really suprised they caused weight gain, but, I have no experience with the supplements, just tea, and the drinks.

    I'm also sorry hubby seems irritated with you right now, and that you feel terrible right now, I hope it passes very soon for you.

    Please be careful with Effexor(as with any medication that effects our brain chemicals) but, you can search the board for posts (if you wanted to) on the good, bad, and the ugly of Effexor...

    I LOST 24lbs in 6wks on it....but I have nothing good to say about that medication. Anti-depressants as a *whole* do not work for me. Not a single one, though.

    I hope that you find something that works, and soon, for you, I am truly sorry you are feeling terrible right now, and may you find quick relief.

    ((((((((((((Hugs))))))))))))


    Laura
  5. 69mach1

    69mach1 New Member

    i am on vavactil and i have losty 15lbs in amonth...i have alot of water gain...

    from cymbalta..everyone is differnt trial by error..

    jodie